Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Apr 24, 2006, 4:22 AM EDT for Berks County, Lehigh County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 4:22 AM EDT (08:22 UTC)
- Expired
- Apr 24, 2006, 5:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
Counties Berks County, PA, Lehigh County, PA
The radar
The Philadelphia radar (KDIX), 151 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 240822 SVRPHI PAC011-077-240915- /O.NEW.KPHI.SV.W.0022.060424T0822Z-060424T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 422 AM EDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BERKS COUNTY IN EASTERN PENNSYLVANIA NORTHERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA * UNTIL 515 AM EDT * AT 415 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HAMBURG...OR ABOUT 17 MILES NORTH OF READING...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCHNECKSVILLE BY 450 AM EDT LAT...LON 4058 7630 4041 7623 4064 7549 4076 7559 $$ MPD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:45 PM EDT, 11 hours 37 minutes earlier.
Area forecast discussion, Apr 23, 4:45 PM EDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 PM EDT SUN APR 23 2006 .SHORT TERM /TODAY THROUGH WEDNESDAY/... A MID LEVEL SHORT WAVE WAS PASSING OVERHEAD LATE THIS AFTERNOON. THE SHORT WAVE PUSHED THE PRECIP AWAY TO OUR NORTHEAST AND IT HAS LEFT A MAINLY CLEAR SKY IN ITS WAKE. FOR THIS EVENING, THE SKY SHOULD REMAIN MOSTLY CLEAR/PARTLY CLOUDY OVER THE CENTRAL AND SOUTHERN PARTS OF OUR FORECAST AREA. MEANWHILE, A POOL OF COLD AIR ALOFT WAS DRIFTING ACROSS NORTHWESTERN AND NORTH CENTRAL PENNSYLVANIA. WHILE THE CORE OF THE COLD AIR IS EXPECTED TO LIFT UP OVER CENTRAL NEW YORK, SOME CLOUDS AND ISOLATED SHOWERS OR TSTMS MIGHT BRUSH OUR NORTHERN COUNTIES DURING THE EVENING. THERE SHOULD BE A BREAK IN THE ACTION LATE THIS EVENING BEFORE ANOTHER SHORT WAVE, DROPPING DOWN FROM THE GREAT LAKES, APPROACHES OUR REGION LATE TONIGHT. THAT FEATURE SHOULD BRING A RETURNING CHANCE FOR SHOWERS LATE TONIGHT INTO MONDAY MORNING, MAINLY FROM THE PHL METRO AREA NORTHWARD. THE AXIS OF THE SHORT WAVE IS FORECAST TO PASS OVERHEAD AROUND MID DAY. ADDITIONALLY, FOR THE OVERNIGHT PERIOD INTO MONDAY MORNING WEVE ADDED THE MENTION OF AREAS OF FOG. WITH THE RECENT RAINFALL AND WITH LITTLE IN THE WAY OF WIND OVERNIGHT WE SHOULD SEE SOME FOG DEVELOP, ESPECIALLY IN OUR CENTRAL AND SOUTHERN COUNTIES WHERE THE CLOUD COVER MAY BE LIMITED FOR A GOOD PART OF THE OVERNIGHT PERIOD. AFTER THE SECOND SHORT WAVE PASSES ON MONDAY, WERE NOT ANTICIPATING ANY PRECIP THROUGH TUESDAY MORNING. A COLD FRONT, DROPPING DOWN FROM THE NORTHWEST, SHOULD REACH OUR REGION LATE ON TUESDAY AND IT IS EXPECTED TO BE ACCOMPANIED BY SHOWERS AND TSTMS. DRY AIR IS FORECAST TO BUILD DOWN BEHIND THE FRONT FOR TUESDAY NIGHT AND WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE IS FORECAST TO BUILD DOWN INTO OUR REGION FOR THE SECOND HALF OF THE WEEK WITH DRY WEATHER AND NEAR SEASONABLE TEMPS. A MID LEVEL LOW IS EXPECTED TO DROP DOWN INTO THE GREAT LAKES AND THE OHIO RIVER VALLEY DURING NEXT WEEKEND, BRINGING OUR REGION AN INCREASE IN CLOUD COVER ALONG WITH AN INCREASING CHANCE FOR PRECIP. && .AVIATION... CONDITIONS IMPROVED RAPIDLY AROUND 18Z AS THE SHOWERS APPROACHED FROM THE W AND AN OLD OUTFLOW BOUNDARY MOVED THROUGH. HOWEVER, AFTER THIS MIXING OCCURRED, WINDS HAVE AGAIN BECOME EASTERLY. SATL ALSO SHOWS CONSIDERABLE MOISTURE OVER THE REGION. THEREFORE, AS SOME OF THE GFS MOS INDICATED, FOG AND STRATUS ARE EXPECTED TO REFORM AGAIN TONIGHT WITH IFR OR LIFR CONDITIONS PSBL AT ALL TAF SITES. CONDITIONS SHOULD IMPROVE RAPIDLY ON MONDAY TO VFR AS DAYTIME HEATING COMBINED WITH AN INCREASED WESTERLY GRADIENT HELP MIX OUT ANY FOG THAT FORMS. && .MARINE... WE WILL KEEP THE SCA GOING FOR THE SEAS ON THE OCEAN WITH NO HEADLINES ON THE DEL BAY. WINDS ARE BELOW 20 KTS AND THE SEAS OF 5 TO 8 FT ON THE OCEAN ARE EXPECTED TO SLOWLY DIMINISH TONIGHT WITH THE EXPECTATION THAT SCA WILL BE DISCONTINUED EARLY MONDAY. THE NEXT THREAT OF SCA CONDITIONS IS TUESDAY AFTERNOON INTO WEDNESDAY AS A COLD FRONT DROPS SE OF THE FCST AREA TUE EVENING AND COOL AIR FROM THE NW MOVES DOWN ON A NW GRADIENT AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 6 AM MONDAY. && SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE...STAUBER
Hazardous weather outlook, Apr 23, 5:00 PM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 PM EDT SUN APR 23 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-241000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 500 PM EDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY.
In the hours before
Local storm report, Apr 24, 1:40 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL GALENA 39.34N 75.88W
04/24/2006 E1.00 INCH KENT MD LAW ENFORCEMENT
&&
MPDLocal storm report, Apr 24, 2:32 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL CHESWOLD 39.22N 75.58W
04/24/2006 E0.75 INCH KENT DE LAW ENFORCEMENT
0150 AM HAIL DOVER 39.16N 75.52W
04/24/2006 E0.75 INCH KENT DE LAW ENFORCEMENT
&&
MPDLocal storm report, Apr 24, 2:47 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL TEMPLEVILLE 39.13N 75.77W
04/24/2006 E0.88 INCH CAROLINE MD LAW ENFORCEMENT
&&
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:15 AM EDT | Severe Thunderstorm Warning | PHI | Chester | 60 min |
| Apr 24, 6:11 AM EDT | Severe Thunderstorm Warning | PHI | Delaware, Montgomery, Philadelphia | 64 min |
| Apr 24, 7:57 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.